Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Extension of continuous functions into uniform spaces

Author: Salvador Hernández
Journal: Proc. Amer. Math. Soc. 97 (1986), 355-360
MSC: Primary 54C20; Secondary 54C30, 54D60
MathSciNet review: 835898
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X$ be a dense subspace of a topological space $ T$, let $ Y$ be a uniformizable space, and let $ f:X \to Y$ a continuous map. In this paper we study the problem of the existence of a continuous extension of $ f$ to the space $ T$. Thus we generalize basic results of Taimanov, Engelking and Blefko-Mrówka on extension of continuous functions. As a consequence, if $ \mathcal{D}$ is a nest generated intersection ring on $ X$, we obtain a necessary and sufficient condition for the existence of a continuous extension to $ v (X,\mathcal{D})$, of a continuous function over $ X$, when the range of the map is a uniformizable space, and we apply this to realcompact spaces. Finally, we suppose each point of $ T\backslash X$ has a countable neighbourhood base, and we obtain a generalization of a theorem by Blair, herewith giving a solution to a question proposed by Blair.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54C20, 54C30, 54D60

Retrieve articles in all journals with MSC: 54C20, 54C30, 54D60

Additional Information

PII: S 0002-9939(1986)0835898-9
Article copyright: © Copyright 1986 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia